Alabama, 2005

Hail in Alabama, March 26, 2005

March 26, 2005 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 26, 2:30 PM CST, 35 minutes earlier.

Area forecast discussion, Mar 26, 2:30 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CST SAT MAR 26 2005

.SHORT TERM...WILL BE BRIEF...ALL OF THE FORECAST AREA IS UNDER A
TORNADO WATCH UNTIL 9 PM...WOULDNT SUPRISE ME TO SEE THE WATCH
EXTENDED PAST 9 PM. STORMS TODAY WERE NEAR WARM FRONT. FRONT WILL
CONTINE TO MOVE NORTH WITH SCATTERED STORMS TO THE SOUTH. UPPER
DISTURBANCE MOVING ACROSS WILL PUSH SQUALL LINE ACROSS AREA TONIGHT
WITH COLD FRONT NOT EXPECTED UNTIL LATER ON SUNDAY. MAY BE MORE
STORMS ON SUNDAY NEAR UPPER LOW CENTER AND COLDER TEMPERATURES
ALOFT...MAY BE TOO DRY HOWEVER...WE WILL SEE. IN A NUTSHELL...EXPECT
MANY SEVERE WARNINGS TONIGHT AND MAY STILL BE SEVERE ONGOING FOR
SUNRISE SERVICES AND EASTER EGG HUNTS...ESPECIALLY NEAR AND EAST OF
INTERSTATE 65.

.LONG TERM...ONLY MADE MINOR CHANGES TO THE GRIDS AND FORECAST.
ANOTHER SIMILIAR LOOKING SYSTEM LATER THIS WEEK IS BEING SHOWN BY
THE GFS.

&&

.MARINE...WINDS AND SEAS WILL INCREASE IN MODERATE SOUTHERLY FLOW
AHEAD OF APPROACHING SYSTEM OVER THE SOUTHERN PLAINS AT THIS TIME.
CURRENT TREND HAS FRONT CROSSING MARINE AREAS DURING SUNDAY
AFTERNOON. MODERATE TO STRONG OFFSHORE FLOW BEHIND FRONT WILL KEEP
WINDS AND SEAS UP INTO MONDAY. HIGH PRESSURE WILL MOVE OVER THE AREA
LATER MONDAY INTO TUESDAY...WITH WINDS AND SEAS SUBSIDING INTO MID
WEEK.

SCA LEVEL SEAS FROM THE EXTENDED SOUTHERLY FLOW WILL MOST LIKELY
REQUIRE AN SCA ISSUED FOR SUNDAY...LASTING INTO EARLY MONDAY.

&&

.FIRE WEATHER...RAIN AND HIGH HUMIDITY TONIGHT...A LITTLE DRIER ON
SUNDAY...ESPECIALLY NEAR THE COAST. DRIER STILL ON MONDAY WITH
NORTHWEST WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      62  76  46  66 /  90  50  10  10
PENSACOLA   65  77  51  67 /  90  70  10  10
DESTIN      65  74  53  67 /  90  80  10  10
EVERGREEN   63  78  46  63 /  90  70  10  10
WAYNESBORO  60  70  43  64 /  90  50  10  10
CAMDEN      63  76  47  63 /  90  70  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&
Hazardous weather outlook, Mar 26, 1:30 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
130 PM CST SAT MAR 26 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-271100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
130 PM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND THROUGH TONIGHT...

THUNDERSTORMS HAVE BEEN DEVELOPING ALONG A WARM FRONT THAT WAS
MOVING NORTH ACROSS SOUTH ALABAMA AND MISSISSIPPI. ISOLATED
THUNDERSTORMS NEAR THE AND SOUTH OF THE FRONT...WILL BECOME MORE
NUMEROUS AS THE FRONT MOVES NORTH. HAIL FROM NICKEL TO SOFTBALL SIZE
WAS REPORTED FROM A LATE MORNING STORM OVER THE FLORIDA PANHANDLE
AND INTO SOUTH ALABAMA. STORMS THIS AFTERNOON HAVE THE POTENTIAL TO
PRODUCE LARGE HAIL...WITH AN INCREASING CHANCE OF ISOLATED TORNADOES
AS THE EVENING APPROACHES.

THE CHANCE OF SEVERE STORMS WILL CONTINUE FROM LATE THIS EVENING
THROUGH EARLY TO MID SUNDAY MORNING AS A SQUALL LINE DEVELOPS AHEAD
OF AN UPPER LEVEL DISTURBANCE MOVING OUT OF EAST TEXAS. THE SQUALL
LINE IS EXPECTED TO PUSH INTO SOUTHEAST MISSISSIPPI LATER TONIGHT
AND THEN ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE.
THE SQUALL LINE SHOULD EXIT THE WEST FLORIDA PANHANDLE AND ADJACENT
COUNTIES OF ALABAMA DURING THE EARLY MORNING HOURS ON SUNDAY. STRONG
DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE ALONG AND IN
ADVANCE OF THIS SQUALL LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

BY MID TO LATE SUNDAY MORNING THE SQUALL LINE OF STRONG TO SEVERE
STORMS IS EXPECTED TO PUSH EAST OF THE AREA. DURING SUNDAY
AFTERNOON...SOME ISOLATED TO SCATTERED THUNDERSTORMS COULD DEVELOP
AS THE STORM SYSTEMS TRACKS ACROSS THE TENNESSEE VALLEY AND DRAGS A
COLD FRONT ACROSS THE AREA LATE SUNDAY AFTERNOON AND EARLY EVENING. A
FEW STORMS COULD BECOME STRONG ENOUGH TO PRODUCE HAIL AND STRONG
DOWNBURST WINDS. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED
SUNDAY AFTERNOON OR EVENING AT THIS TIME.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM SUNDAY NIGHT
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS WILL LIKELY BE
REQUIRED FROM LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.

In the hours before

Special weather statement, Mar 26, 10:14 AM CST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1014 AM CST SAT MAR 26 2005

ALZ064-FLZ002-004-006-261715-
LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...DESTIN...FORT WALTON BEACH...NAVARRE AND
PENSACOLA...
1014 AM CST SAT MAR 26 2005

...STRONG THUNDERSTORMS ARE BEING DETECTED JUST OFFSHORE OF
BALDWIN...OKALOOSA...ESCAMBIA AND SANTA ROSA COUNTIES...

AT 1010 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 5 MILES SOUTH OF DESTIN TO 10 MILES SOUTH
OF PALMETTO BEACH...AND MOVING EASTNORTHEAST AT 25 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...GULF
SHORES...ORANGE BEACH...PENSACOLA BEAC...GULF BREEZE AND FORT
WALTON THROUGH 1115 AM CST.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 20 TO 30 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CST
SATURDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

The radar

The Mobile radar (KMOB), 69 km away, was scanning. The volume nearest the first event began at 21:05 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Baldwin

When
March 26, 3:05 PM CST to 3:10 PM CST
Where
Baldwin County, Perdido
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.017, -87.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439614.